Feeling very disorientated ?

Hi just wondering if anyone has felt very spaced out. Not a nice feeling. I've been on the methotrexate now 8 weeks and still feeling sickly weak no energy but have had a couple of good days at the end of the week. Anyhow just when i thought i was winning today i feel like i did when I first started to take it... I take my injection on a Monday and today I'm feeling very unwell. I've rang my rheumy department and explained to some nurse and explained how I feel and she said this can happen but she would pass my information onto my rheumy nurse and she would ring me tomorrow. Any one else felt like this ?...prairie x

14 Replies

oldestnewest
  • I sometimes feel sick, worn out and dizzy after my mtx injection but this starts (usually) the day AFTER the jab and can last for 2 or 3 days which made me wonder IS it the mtx or in my imagination? I don't actually feel any better (in general) after being on the jabs for 7 weeks. I have a rheumy appt tomorrow and will run all this past the doctor. I hope the nurse can suggest something for you. It sounds very much like my symptons....

  • Thanks for your reply hopefully I will find out more information from rheumy nurse :-)

  • I'm currently taking 10 mg of mtx tablets a week and i feel the same as well as severly nauseous. Iwas told it could take up to 4 months for your body to get used to it and for those side effects to go away. Im also currently trying to explain to my family why i have to take a medicine that makes me sick. They dont understand. There are medicines that can help with some of the side effects so make sure you.ask your rheumy what you can do!! Good luck, hope you feel better soon!!!

  • Thanks for your reply its nice to know I'm not alone and we can help each other :-) x

  • You certainly aren't alone. I found that initially I was fine re nausea with the tablets but suddenly, when my dose was raised to 17.5mg last summer I started feeling horribly sick. Spent the summer feeling rubbish and was switched to injections in September. Been on them since and again was fine for a while. Now get nauseous again. Much worse when I was put on Omaprazole max dose though so I've been switched to Ranitidine now and it is better.

    I've also had my MTX dose dropped to 15mg now which has helped, but aches and pains are returning a little now slowly but surely. It is horrible taking a drug that makes us feel sick I know but for me the worst thing is that doctors seem to roll their eyes a bit when I mention this nausea because nothing is showing up in my bloods re intolerance - but they just focus on my ESR slowly rising again and try so hard to keep me on it! I would persevere though if its early days, as I've done, because it does work brilliantly if you can only bear it? Tilda x

  • Hi tilda thank you for your advice. I felt very spaced out and my mood was so low I felt scared. I'm speaking to my rheumy nurse today say what she says? I do want to give this drug a go as my inflammation is going down and I'm not in much pain. But the fatigue jelly legs feeling weak and then when this mood depression spaced out feeling came on it reminded me of when I had my first child 18 years ago when i battled with postnatal depression....scary...will see what nurse says today :-) thanks again tc prairie x

  • You are most welcome Prairie. You might want to go back and look at some of my earlier questions regarding MTX and depression/ mood swings? I know that I wrote at least one followed by a blog update about 14 months ago on here. It is listed that mood changes can go with MTX but my consultant sent a message to me via the physio, that it was very unlikely to be caused by MTX and was more likely to be active RA. He was concerned that if I came off MTX I would flare which would worsen my feeling of depression. Looking back I have to say that he was quite right. At the time this really annoyed me because I felt abandoned with just these 2nd hand verbal messages to go by! So I would counsel you to be very careful about what you blame the drugs for - RA does come with depression built in and its important to listen to your rheumy team's advice. Especially if you have experienced depression before post natally. Xxxx

  • Hi tilda just an update on my telephone call from rheumy nurse. Everything I explained to her about how I've been feeling the day after the injection week 8 she said almost sounds to be the methotrexate injection which she fully explained this can cause mood changes with some people, and to some people can get worse. Because I've already tried the tablet form and had to come off them because of side effects it sounds the injection is making me feel no better as in no quality of life even though the metho injection has helped with my joints and the inflammation has come down this drug she thinks is not agreeing with me in other ways. Im having an urgent consultant appointment put forward to have a chat to see what the next drug is and reading my last notes from him he mentioned some biological drug. I was willing to give the injection a go. I'm a very positive person and will give medication a go but if its making me feel the way i do everyday there's something not agreeing with me. :( She was very concerned and very helpful but then again I've been with her couple of years now so i guess we have a more open relationship and they get to no our background more. So now I'm just waiting....and hopefully get put on a drug that's going to help...and what works for some doesn't always agree with others...as we all know... Anyway thanks again for your help big hugs tc prairie x

  • oh my days i can see that nobody is taking the folic acid the opposite day to the mtx i used to take my 6pills of mtx on a wednesday and on the others have to take folic acid i too was very poorly so was taken off mtx for four months to get it out of my system and am now taking leflunomide pills best thing my doctor did was to change meds for me my ra is under control i get a bit of swelling in my ankles which is bearable but at least i havent got any sickness and i still go to work 5 days a week xx

  • Hi there's thanks for your reply. It's great to hear there are other drugs that work and its a case of trying. I hope I can find a drug that suits me. Thanks again prairie :-)

  • Prairie I'm do grateful to you for this update. I live off the Scottish mainland and have no rheumy nurse. Its therefore very useful being on here and getting the benefit of others who have! I've been on MTX for 18 months now and feel so guilty to my body somehow because the MTX works but the price feels far too high. Today I've been feeling very much as you describe and like you I'm robust and positive by nature but really don't know how much longer I can suffer this horrible state of nausea and gloom that seems to prevail week after week now - it lasts a couple of days each time. I always suspected that MTX was responsible for many of my symptoms and your rheumy nurse's advice supports this idea. Thanks and good luck to you with the next stage of the RA drug journey. Xx

    I have told my rheumy consultant and my GP and the physio so will hopefully be seen in August - but this does feel a long way of and after I've had my abdominal scan next week I have an appointment to see my GP on Friday to ask him what to do next. I wish I could be fast tracked to an appointment with my consultant as you are. I do now know that if I come off MTX I will flare up fairly soon because I had a month off recently to see about the side effects and I had three flare ups over ten days. I hate the thought of steroids as they send me bipolar but I think they might be the interim solution.

    Ps that's really great news about Leflunomide Groovymum xx

  • Thanks again tilda for your reply :-) I will let you know the outcome when I get to see the consultant. Hopefully my r a will be kind to me from now until I see him. Wishful thinking. I'm flaring now. I'm normally okay on the steroids but I do become a bit hyper. But like you...we can't stay on steroids long term because of the side effects and also they don't dampen the disease down they are only there for use of inflammation. I suppose with all drugs we are going get some nasty side effects but as my nurse explained to me today the side effects I'm having with the metho has to be looked into.... Big hugs take care x x x :-)

  • Glad your rheumy nurse acknowledges this. I wish I had someone similar who could advise me what to do - not just 3rd hand etc. I will tell you what my GP says a week on Friday too. X

  • Ps sorry I must have cut and pasted this as using my iPhone so its a bit back to front! X

You may also like...